Mississippi, 2010

Hail and Damaging Winds in Mississippi, May 24 to 25, 2010

May 24 to 25, 2010 · NWS JAN · 15 events in 10 counties and zones

A warm and moist airmass over the region, coupled with a weak upper low to the east of the forecast area, triggered a few severe thunderstorms both afternoons. The storms primarily generated gusty winds although some hail up to 1 inch in diameter was found.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$158,000
Crop damage
$25,000
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A warm and moist airmass over the region, coupled with a weak upper low to the east of the forecast area, triggered a few severe thunderstorms both afternoons. The storms primarily generated gusty winds although some hail up to 1 inch in diameter was found.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 24, 3:59 PM CST, 54 minutes earlier.

Area forecast discussion, May 24, 3:59 PM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT MON MAY 24 2010

.UPDATE...

A LINE OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDS
FROM EASTERN ARKANSAS EASTWARD INTO NORTHERN MISSISSIPPI. A WELL-
DEFINED OUTFLOW BOUNDARY HAS PUSHED SOUTH OF THE AFOREMENTIONED
CONVECTION AND IS PRESENTLY ENTERING THE NORTHERN CWA WEST OF
INTERSTATE 55. CONVERGENCE ALONG THIS BOUNDARY WILL LIKELY BE
RESPONSIBLE FOR ADDITIONAL CONVECTIVE INITIATION ACROSS THE NORTHWEST
DELTA REGION...AND THE FORECAST HAS BEEN UPDATED TO RAISE POPS IN
THIS REGION FOR THE REMAINDER OF THIS AFTERNOON. POPS WERE ALSO RAISED
ACROSS SOUTHWESTERN MISSISSIPPI FOR THE REMAINDER OF THIS
AFTERNOON...WHERE SCATTERED SHOWERS AND STORMS ARE OCCURRING. /COHEN/

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT MON MAY 24 2010/

SHORT TERM...A COUPLE OF WEAK IMPULSES WILL MAINTAIN THE RISK OF
ISOLATED STRONG TO SEVERE STORMS THIS EVENING. THE FIRST IS DROPPING
INTO NRN MS THIS AFTERNOON WHILE A SECOND SYSTEM IS PIVOTING INTO
SWRN ZONES. WITH CAPE VALUES CLOSE TO 2000 AND VERTICAL TOTALS IN
THE UPPER 20S THE AIR MASS IS MORE THAN UNSTABLE ENOUGH TO SUPPORT
STRONG TO SEVERE CONVECTION. DEEPER MOISTURE REMAINS IN PLACE ACROSS
MUCH OF THE FORECAST AREA BUT A FETCH OF DRIER AIR FROM THE EAST HAS
RESULTED IN LOWER DEWPOINTS OVER ERN ZONES. SURFACE DEWPOINTS HAVE
MIXED TO 61 AT MEI AND BACK EAST INTO AL BUT REMAIN IN THE UPPER 60S
TO NEAR 70 RANGE ALONG THE I-55 CORRIDOR AND WWD. WILL KEEP ISOLATED
THUNDERSTORMS INTO THE EVENING HOURS DUE TO REDEVELOPMENT OF
CONVECTION ALONG OUTFLOW BOUNDARIES WITH A MENTION OF ISOLATED
SEVERE IN THE HWO FOR CENTRAL AND WRN AREAS.

UPPER RIDGING WILL CONTINUE TO GIVE WAY TO BROAD UPPER TROUGHING TO
OUR EAST. THIS WILL MEAN A CONTINUED CHANCE OF AT LEAST AFTERNOON
AND EVENING CONVECTION FOR MOST OF THE AREA WELL INTO THE WORK WEEK.
TIMING OF WAVES IN THE RESULTING NLY FLOW OVER OUR AREA WILL BE A
SIGNIFICANT FACTOR IN DETERMINING THE OCCURRENCES OF BETTER
CONVECTION COVERAGE...MAKING THE EXACT PLACEMENT OF THE BEST RAIN
CHANCES EACH PERIOD DIFFICULT TO PIN DOWN. PRECIP WATER WILL REMAIN
WELL ABOVE 1.5 INCHES THROUGH THE SHORT TERM OVER WRN ZONES. THE
FETCH OF DRIER AIR OVER ERN ZONES IS FORECAST TO CONTINUE TUESDAY
ALTHOUGH IT WILL WEAKEN WITH TIME. WILL KEEP LOWEST POPS ERN ZONES
FOR TOMORROW BUT MAINTAIN ISOLATED THUNDERSTORMS ACROSS THE ENTIRE
REGION FOR THE AFTERNOON AND EVENING HOURS. INCREASED TUESDAY POPS
SLIGHTLY OVER MAV SINCE WE REMAIN IN THE TRACK FOR UPPER IMPULSES IN
AN UNSTABLE AND WARM AIR MASS. MAV AFTERNOON HIGHS LOOKED A BIT TOO
COOL FOR TOMORROW AND WERE HOISTED A COUPLE OF DEGREES HIGHER.

BETTER SYNOPTIC FORCING IS SUGGESTED BY WEDNESDAY WHEN A LOBE OF THE
UPPER TROUGH PIVOTS IN FROM THE N. GENERAL ASCENT WITH THIS FEATURE
DOES NOT LOOK IMPRESSIVE BUT AS CYCLONIC FLOW DEVELOPS AT THE 850 MB
LEVEL IN RESPONSE TO A DEVELOPING WAVE TO THE EAST THIS SHOULD
PROVIDE AN EXTRA PUSH FOR AFTERNOON TSTM DEVELOPMENT. WE WILL
MAINTAIN A MENTION OF ISOLATED STRONG TO SEVERE THUNDERSTORMS IN THE
HWO WELL INTO THE WORK WEEK.

LONG TERM...A CLOSED UPPER LOW OFF THE SOUTH ATLANTIC COAST WILL
PROVIDE SOME MOISTURE CONVERGENCE FOR THE REGION WITH ML CAPES OF
AROUND 2000 AND PRECIPITABLE WATER AROUND 1.8 INCHES WITH LOW CIN.
THIS WILL HELP TO PROMOTE DIURNAL CONVECTION THURSDAY INTO FRIDAY.
IMPULSES WILL COME DOWN THE REGION IN NORTHERLY FLOW. THIS WILL COME
DOWN IN THE FORM OF WEAK BOUNDARIES...WHICH WILL PROVIDE SOME LIFT
FOR DIURNAL CONVECTION TO OCCUR. AS WE GO INTO THE WEEKEND THE UPPER
RIDGE AXIS WILL SPREAD INTO THE REGION FROM THE WEST. THIS WILL
LIMIT OUR CHANCES OF DIURNAL CONVECTION AS WE GET SOME HEIGHT RISES
COMING INTO THE REGION. PRECIPITABLE WATER WILL DIP DOWN TO AROUND
ONE INCH FOR THE WEEKEND. THE UPPER TROUGH WILL EVENTUALLY BRING A
BACK DOOR FRONT TOWARD THE REGION AS WE GO INTO THE REGION...BUT
WILL IT WILL BECOME STATIONARY NORTHEAST OF THE REGION WITH THE
UPPER RIDGE BECOMING MORE ESTABLISHED. SO FOR THIS WEEKEND DIURNAL
CONVECTION SHOULD BECOME MORE ISOLATED. THIS WAS AGREED UPON BY THE
ENSEMBLES WHICH SHOWED THE REGION UNDER THE INFLUENCE OF THE UPPER
TROUGH UNTIL THE WEEKEND. THE EURO SEEMS TO BE AN OUTLIER IN WHICH
AN IMPULSE OVER THE WEEKEND DEVELOPS A CLOSED UPPER LOW OVER THE
REGION. IT HAS THIS FEATURE MOVING EAST OF THE REGION BY MONDAY
EVENING. SO IT KEEPS A BETTER CHANCE OF RAIN OVER THE REGION. SO
THIS SOLUTION WAS DISCARDED. AS WE GO INTO MONDAY FLAT UPPER RIDGING
WILL DEVELOP OVER THE REGION... A WEAK SHORT WAVE WILL MOVE INTO THE
REGION BY MONDAY EVENING...AS PRECIPITABLE WATER INCREASES FROM THE
NORTH TO AROUND 1.3 INCHES.

AS FAR AS POPS ARE CONCERN MADE SLIGHTLY HIGHER ADJUSTMENTS TO MEX
POPS THROUGH FRIDAY. THEN WENT WITH MEX LOW POPS FOR SATURDAY AND
SUNDAY.

AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MEX...MOS AND
MEN GUIDANCE. GOING GENERALLY WITH LOWS FROM MAINLY THE MIDDLE 60S
TO THE LOWER 70S AS WELL AS HIGHS FROM THE UPPER 80S TO LOWER 90S.
THERE WERE SOME MIDDLE 80S MODEL HIGHS IN WHICH I WAS NOT VERY
CONFIDENT WITH./17/

&&

.AVIATION...
ISO/SCT TSRA ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING...MAINLY AFFECTING GWO/GLH AND JAN BRINGING WITH IT
OCCASIONAL MVFR/IFR TO THOSE AFFECTED. OTHER THAN THAT...ANY SITE
THAT GETS SOME PRECIP WILL HAVE THE RISK OF GETTING SOME OF OUR
SUMMER TYPICAL MVFR VIS CONDITIONS AFTER 09Z TUE MORNING. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  90  68  89 /  15  18  18  27
MERIDIAN      67  92  67  89 /  11  10  10  26
VICKSBURG     67  89  68  89 /  16  18  16  27
HATTIESBURG   70  91  68  90 /  17  14  12  30
NATCHEZ       68  90  68  88 /  18  21  12  42
GREENVILLE    69  90  69  89 /  23  19  16  26
GREENWOOD     69  91  68  89 /  22  18  17  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

COHEN/03/17/15
Hazardous weather outlook, May 24, 1:46 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT MON MAY 24 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>044-047>050-053>056-059>065-072-251945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-MARION-
246 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON THROUGH THE EARLY EVENING. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS TO 60 MPH AND
FREQUENT LIGHTNING. AREAS WEST OF A COLUMBIA TO NEWTON TO ACKERMAN
LINE...OR THE WESTERN TWO THIRDS OF THE FORECAST AREA...WILL HAVE
THIS RISK THROUGH THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE WEATHER PATTERN WILL CHANGE VERY LITTLE THROUGH MUCH OF THE
WEEK...SO THE RESULT WILL BE THE POTENTIAL FOR ISOLATED STRONG TO
SEVERE THUNDERSTORMS EACH AFTERNOON THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EACH AFTERNOON THROUGH
FRIDAY.

MSZ030-031-033-038-039-045-046-051-052-057-058-066-073-074-251945-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-JASPER-CLARKE-JONES-LAMAR-FORREST-
246 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

INCREASING MOISTURE COMBINED WITH AFTERNOON HEATING AND UPPER LEVEL
DISTURBANCES...MAY KICK OFF ISOLATED STRONG TO SEVERE THUNDERSTORMS
EACH AFTERNOON WEDNESDAY THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED AT TIMES WEDNESDAY THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Special weather statement, May 24, 3:18 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON MAY 24 2010

MSZ062-063-072-242200-
MARION MS-LINCOLN MS-LAWRENCE MS-
418 PM CDT MON MAY 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF ROBINWOOD AT 418 PM
CDT. THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LAWRENCE...SOUTHEASTERN LINCOLN AND NORTHWESTERN
MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, May 24, 3:31 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT MON MAY 24 2010

LAZ026-MSZ059-060-242200-
CONCORDIA LA-JEFFERSON MS-ADAMS MS-
431 PM CDT MON MAY 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF PINE RIDGE AT 431
PM CDT...MOVING NORTH AT 5 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN ADAMS AND SOUTHWESTERN JEFFERSON COUNTIES...AND
EXTREME EAST CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, May 24, 4:00 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT MON MAY 24 2010

MSZ043-048-242240-
HINDS MS-MADISON MS-
500 PM CDT MON MAY 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF FLORA AT 501 PM
CDT...MOVING SOUTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN MADISON AND NORTH CENTRAL HINDS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, May 24, 4:06 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT MON MAY 24 2010

MSZ053-242235-
CLAIBORNE MS-
506 PM CDT MON MAY 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF HERMANVILLE AT 506 PM
CDT. THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 24, 4:16 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT MON MAY 24 2010

MSZ062-063-242255-
LINCOLN MS-LAWRENCE MS-
516 PM CDT MON MAY 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MONTICELLO AT 516 PM CDT...MOVING
NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

COHEN
Special weather statement, May 24, 4:17 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT MON MAY 24 2010

MSZ018-242245-
BOLIVAR MS-
517 PM CDT MON MAY 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF DEESON AT 517 PM
CDT. THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

COHEN

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km away, was scanning. The volume nearest the first event began at 22:51 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Claiborne

When
May 24, 4:53 PM CST to 4:56 PM CST
Where
Claiborne County, 1.75 mi WNW of St Elmo
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Utility Company
Coordinates
31.989, -90.848

Power lines were downed along Valley Moon Road on the north side of Hermanville.

Thunderstorm Wind, Lawrence

When
May 24, 4:55 PM CST to 4:58 PM CST
Where
Lawrence County, 2.8 mi NNE of Wanilla
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
31.665, -90.105

Numerous large tree limbs were blown down in the area.

Thunderstorm Wind, Warren

When
May 24, 6:30 PM CST to 6:35 PM CST
Where
Warren County, 0.87 mi S of Vicksburg
Measured
46 kt (53 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.337, -90.880

Sporadic reports of a few trees and power lines down at several locations around the Vicksburg area.

Thunderstorm Wind, Leake

When
May 25, 11:58 AM CST to 12:00 PM CST
Where
Leake County, 1.86 mi SSW of Hopoca
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
32.805, -89.513

Powerlines were downed north of Carthage due to thunderstorm winds.

Hail, Hinds

When
May 25, 12:00 PM CST to 12:02 PM CST
Where
Hinds County, 0.99 mi ESE of West Jackson
Measured
0.75 in hail
Reported by
Public
Coordinates
32.312, -90.186

Hail fell along Fortification Street just west of North State Street.

Thunderstorm Wind, Rankin

When
May 25, 12:30 PM CST
Where
Rankin County, 1.11 mi NNE of Whitfield
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Crop damage
$5,000
Reported by
Emergency Manager
Coordinates
32.244, -90.070

A few trees and power lines were downed around the Mississippi State Hospital campus.

Hail, Rankin

When
May 25, 12:52 PM CST to 12:54 PM CST
Where
Rankin County, 0.57 mi SSW of Value
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.272, -90.003

Thunderstorm Wind, Rankin

When
May 25, 12:55 PM CST to 12:58 PM CST
Where
Rankin County, 0.74 mi S of Value
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
32.269, -89.998

A wooden gazebo was tossed off a wooden deck in Brandon.

Hail, Neshoba

When
May 25, 1:02 PM CST to 1:04 PM CST
Where
Neshoba County, 0.28 mi SW of House
Measured
1 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.627, -89.003

Hail ranging between dime and quarter size fell just west of House, Mississippi.

Hail, Lincoln

When
May 25, 1:42 PM CST to 1:44 PM CST
Where
Lincoln County, 3.93 mi SW of Brookhaven
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.535, -90.490

Thunderstorm Wind, Jefferson Davis

When
May 25, 2:32 PM CST to 2:35 PM CST
Where
Jefferson Davis County, 2.79 mi NW of Carson
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Crop damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
31.560, -89.831

Multiple trees along with several power lines were down south of Prentiss. A few Large limbs were blown off trees as well.

Thunderstorm Wind, Clarke

When
May 25, 2:53 PM CST to 2:56 PM CST
Where
Clarke County, 2.23 mi SE of Wautubbee
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Utility Company
Coordinates
32.100, -88.820

Large limbs broken off some trees along with toppled telephone lines in several locations southwest of Stonewall.

Thunderstorm Wind, Clarke

When
May 25, 2:53 PM CST to 2:55 PM CST
Where
Clarke County, 0.61 mi NE of Stonewall
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
32.137, -88.793

A large tree was uprooted and then fell through the roof of a house.

Thunderstorm Wind, Jefferson Davis

When
May 25, 2:54 PM CST to 2:57 PM CST
Where
Jefferson Davis County, 0.65 mi ESE of Bassfield
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.497, -89.740

A tree, as well as large tree limbs, were blown down on the main street through Bassfield.

Thunderstorm Wind, Jefferson Davis

When
May 25, 2:55 PM CST to 2:57 PM CST
Where
Jefferson Davis County, 2.48 mi NW of Carson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.553, -89.833

A tree and large limbs were blown down along Highway 42 northwest of Carson.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233931, 233921, 233942, 233948, 233951, 233953, 233956, 233957, 233960, 233962, 233963, 233964, 233967, 233965, 233966.